INVITED RESEARCH HIGHLIGHT
Year : 2014  |  Volume : 16  |  Issue : 6  |  Page : 805-806

Prevention of erectile dysfunction after radiotherapy for prostate cancer


1 Division of Urology, Rutgers Robert Wood Johnson Medical School, NJ, USA
2 Division of Urology, Cooper Medical School of Rowan University, Camden, NJ, USA

Correspondence Address:
Allen D Seftel
Division of Urology, Cooper Medical School of Rowan University, Camden, NJ
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1008-682X.133327

Rights and Permissions

With increasing scrutiny of prostate cancer (PCa) diagnosis and treatment, much attention has been given to the morbidity caused by radical prostatectomy (RP) and/or radiotherapy (RT). One of the most common side-effects of either treatment is erectile dysfunction (ED). [1] Approximately, 40% of patients will experience ED after RT for PCa. The post-RT ED causes significant patient dissatisfaction with cancer treatment as well as decrease in patient and partner psychosocial function. [2] To address this issue in patients undergoing RT, Pisansky et al. [3] conducted a prospective, randomized, double-blinded, placebo-controlled trial to assess the efficacy of a phosphodiesterase enzyme-5 inhibitor (PDE5i), tadalafil, as a preventive measure for patients undergoing RT for PCa and found no difference in erectile function between the control and treatment groups.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1627    
    Printed32    
    Emailed0    
    PDF Downloaded348    
    Comments [Add]    
    Cited by others 1    

Recommend this journal